Follow up on anaemia

I waited a week to see my gp following breathlessness, fainting etc.I went up the stairs to ikea , into the toilet and fainted (arm down the loo). GP said that he had dajavu and that he had referred me to the nhs rheumatologist. When I got upset he said that "Being emotional wouldn't help" That's compassion ?. When I got home I phoned the clinic. The lovely receptionist hearing how upset I was got me an appointment the next day.

The consultant said that as I react to most things, he doesn't want to transfuse, despite fainting etc I am now being investigated for colitis, plus haemolytic anaemia.

Lets see how this goes. So still breathless still fainting.

10 Replies

oldestnewest
  • I find with my GP's, it depends what sort of mood they are in as to whether they are compassionate or not. I have had mine say 'join the club' before!

  • 😬 I'm sure we're not supposed to leave the appointment feeling sorry for them! But you are right, unfortunately.

  • Sorry to hear about how poorly you have been. And about your wonderfully compassionate GP. Unfortunately since my diagnosis with SCLE I have had similar experiences with GPs and Consultants. One Consultant let me stand in the hospital corridor sobbing uncontrollably after my appointment whilst she got me an information leaflet on methotrexate - which she had already told me wasn't available to me - handed it to me and sent me on my way, still crying, tears dropping off my face. I had been begging for help, as I felt so ill and desperate. You do end up thinking "why did you become a doctor? You don't have a compassionate bone in your body!" Luckily another Dermy put me on the max dose of MMF. So my symotoms did warrant further meds and more help. I should have complained, but it usually happens when we don't have the energy to deal with it all. Can you change GP or doctors surgery? Is this a one off? Good luck with your tests and investigations. Keep us posted. And look after yourself. x

  • My family used to be with another gp in the practice and then when he started we were moved. Initially he seemed ok but as soon as things have become complicated he has become alittle more difficult. I will see how he gets on.

  • Hi Johare.

    If this happens again point out to your GP that becoming easily emotional is a symptom of your Lupus and you can no more control it than any of your other physical symptoms.

    ....sounds great but I can never seem to remember this when it happens to me!

    Sarah x

  • I informed him that depression was part of anaemia and that I usually was an up beat person but after three years of a part of this condition that I feel could be minimised I felt frustrated , That's when he said that he had referred me as if that was it. His job done. I feel he does not know enough about auto immune, which is fair, but I wish he would just say, sorry you feel like that, but I think your consultant should deal with this. When I asked him about changing pain meds from Tramadol to Gabapetine again he said will if it works don't change it. But it doesn't and the consultant did.

  • Hi Johare

    Sorry to read of your problems with anaemia and your GP being less than understanding!. Have you thought about changing as he doesn't sound very helpful. It's good your anaemia is being investigated finally but I was wondering can you take iron pills to help you get thru!. You sound so bad, breathless and fainting in public, must make you scared to go out which is bad too!. Good luck for your tests, hope you don't have to wait too long. Keep us posted. X

  • Sorry should have said, Ive been taking oral iron three times a day for three years, which has disrupted my bowels and the gastro doc says I should not be on long term. Hoping they find a cause rather than a cure. Yep I would just like to walk my dog without ending up in a ditch. Driving is also out the window.

  • Hi Johare

    You can have iron as an infusion, might be more effective than the tablets thru better absorbancy. They do need to find out why your so anaemic, may be your stomach or bowel!. Good luck for the tests, hope there soon. X

  • Poor you. Transfusions and infusions can cause all sorts of reactions and exacerbations in auto immune people, I can't manage either with significant sequelae. I just plod on with ferrous Fumarate and keep myself out of hospital but it's not fun, you have my sympathy. Hope you feel a bit better soon x

You may also like...